On infinite partitions of lines and space

Volume 152 / 1997

P. Erdős, Steve Jackson, Daniel Mauldin Fundamenta Mathematicae 152 (1997), 75-95 DOI: 10.4064/fm_1997_152_1_1_75_95


Given a partition P:L → ω of the lines in $ℝ^n$, n ≥ 2, into countably many pieces, we ask if it is possible to find a partition of the points, $Q:ℝ^n → ω$, so that each line meets at most m points of its color. Assuming Martin's Axiom, we show this is the case for m ≥ 3. We reduce the problem for m = 2 to a purely finitary geometry problem. Although we have established a very similar, but somewhat simpler, version of the geometry conjecture, we leave the general problem open. We consider also various generalizations of these results, including to higher dimension spaces and planes.


  • P. Erdős
  • Steve Jackson
  • Daniel Mauldin

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image